MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550275-15
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of embolism is listed in the xience sierra everolimus eluting coronary stent systems instructions for use (ifu) as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the heavily calcified anatomy resulting in the reported failure to advance.Interaction and/or manipulation of the device resulted in the reported stent dislodgement and subsequent embolism.The treatment appears to be related to the operational context of the procedure as dilation catheters were advanced and able to open and implant the dislodged stent, successfully completing the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.Based on the information reviewed, there is no indication of an ifu deviation.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the heavily calcified mid left anterior descending (lad).The 2.75 x 15 mm xience sierra stent delivery system was advanced into the patient anatomy; however, due to the patient anatomy, the stent delivery system was unable to cross to the target lesion.The stent delivery system was pulled back to remove and the stent dislodged and embolized to the proximal lad.A 1.0 dilatation catheter was advanced through the stent and inflated to move the stent to the target lesion.Once the stent was at the target lesion, the 1.0 dilatation catheter was removed and a larger dilatation catheter was advanced through the stent and inflated, fully apposing the stent to the vessel walls.No additional intervention was required to treat the target lesion.There were no adverse patient effects or clinically significant delay.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12028958
Report Number2024168-2021-05175
Device Sequence Number3388588
Product Code NIQ
UDI-Device Identifier08717648227172
UDI-Public08717648227172
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2022
Device Model Number1550275-15
Device Catalogue Number1550275-15
Device Lot Number0102241
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight68